MAUDE Adverse Event Report: ETHICON INC. SFXSPI PDS+ UNI VIO 18IN 4-0 SA PS-2 PMP; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFXSPI PDS+ UNI VIO 18IN 4-0 SA PS-2 PMP; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1B113
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 type of investigation: b21 - device evaluation pending this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The device upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.The manufacturing records could not be reviewed as the batch/lot number is unknown.Additional information was requested, and the following was obtained via: * can you identify the lot number of the product used? unk.* please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.The device has been received at (b)(6) and will be shipped.Please check rmao.Tracking number: (b)(4).* please provide the title of external person providing answers to follow-up (e.G.Nurse, surgeon, risk manager).(b)(6).D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2026 and barbed suture was used.During the procedure, when the doctor passed the needle through the loop, the loop came untied.This issue occurred during use.It was not a control release needle.Another product was used to complete the case.Further details are not provided from the hp.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 4/27/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h3, h6.H3 investigational summary: the product was returned to ethicon for evaluation.One empty labeled winding former and one used needle-suture combination were returned for analysis.Product code sxpp1b113.Upon visual examination of the sample, marks indicative of surgical instrument use was observed on the needle body.Analysis of the suture revealed detachment at the weld of the first loop, which may have resulted from the application of excessive force.Additionally, the presence of body fluids along the suture and crimping marks near its end were documented.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached as to what caused the reported complaint.The instructions for use do contain the following caution: for the device to function properly, the stratafix¿ spiral pds¿ plus device must first be anchored in robust tissue using the fixation loop.Then subsequently engage the barbs into the tissue in a standard closure pattern.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
SFXSPI PDS+ UNI VIO 18IN 4-0 SA PS-2 PMP
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24617764
Report Number2210968-2026-02700
Device Sequence Number10334400
Product Code NEW
UDI-Device Identifier10705031236295
UDI-Public10705031236295
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K150670
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSXPP1B113
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2026
Supplement Date Received by Manufacturer04/08/2026
Initial Report FDA Received Date03/17/2026
Supplement Report FDA Received Date04/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown